MAUDE Adverse Event Report: MICHIGAN INSTRUMENTS, INC THUMPER; EXTERNAL CARDIAC COMPRESSOR

MICHIGAN INSTRUMENTS, INC THUMPER; EXTERNAL CARDIAC COMPRESSOR
Model Number 1007CC
Health Effect - Clinical Code Heart Failure (2206)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer complaint that the compression depth knob turned freely was confirmed.The knob is locked on a shaft using a set screw.It was apparent that the knob had been turned with excessive force which broke the set screw free from the shaft.This allowed the knob to turn without activating the compression depth adjustment.The unit has been repaired and returned to the customer.
 
Event or Problem Description
It was reported that the device was applied to a patient to perform cpr.When attemping to adjust the compression depth, the knob turned freely which did not allow the compression depth to be properly adjusted.The device was removed from the patient and manual cpr continued.The patiet was not revived.

Brand Name
THUMPER
Common Device Name
EXTERNAL CARDIAC COMPRESSOR
Manufacturer (Section D)
MICHIGAN INSTRUMENTS, INC
4717 talon ct. se
grand rapids MI 49512
MDR Report Key7333552
Report Number1821850-2017-00014
Device Sequence Number10767282
Product Code DRM
UDI-Device Identifier00860682000107
UDI-Public(01)00860682000107(11)160928
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K851139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Paramedic
Device Model Number1007CC
Device Catalogue Number15350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Was the Report Sent to FDA? No
Device Age1 YR
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2017
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight181